Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 53, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 2017, 5:23 PM MST for Mohave County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 5:23 PM MST (00:23 UTC)
- Expired
- Sep 10, 2017, 6:15 PM MST
- In force
- 52 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WUUS55 KVEF 110023
SVRVEF
AZC015-110115-
/O.NEW.KVEF.SV.W.0053.170911T0023Z-170911T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
523 PM MST SUN SEP 10 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
South central Mohave County in northwestern Arizona...
* Until 615 PM MST
* At 522 PM MST, a severe thunderstorm was located 15 miles east of
Wild Cow Campground, or 20 miles north of Wikieup, moving northwest
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dw Ranch Road, Wild Cow Campground, Blake Ranch Road, Hualapai
Mountain Park and Hualapai Peak. US93 North of Wikieup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3503 11343 3481 11352 3495 11398 3513 11391
3522 11376
TIME...MOT...LOC 0022Z 120DEG 9KT 3500 11361
HAIL...1.00IN
WIND...60MPH
$$
Outler2 follow-up statements
975
WWUS55 KVEF 110039
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
539 PM MST SUN SEP 10 2017
AZC015-110115-
/O.CON.KVEF.SV.W.0053.000000T0000Z-170911T0115Z/
Mohave AZ-
539 PM MST SUN SEP 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR SOUTH CENTRAL MOHAVE COUNTY...
At 538 PM MST, thunderstorms continued north of Wikieup and were
moving west at 15 mph. Strong winds and quarter sized hail remain
possible.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dw Ranch Road, Wild Cow Campground, Blake Ranch Road, Hualapai
Mountain Park and Hualapai Peak.
This includes Interstate 40 in Arizona between mile markers 65 and
74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3503 11343 3481 11352 3495 11398 3513 11391
3522 11376
TIME...MOT...LOC 0038Z 106DEG 11KT 3498 11375
HAIL...1.00IN
WIND...60MPH
$$
Outler070
WWUS55 KVEF 110108
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
608 PM MST SUN SEP 10 2017
AZC015-110118-
/O.EXP.KVEF.SV.W.0053.000000T0000Z-170911T0115Z/
Mohave AZ-
608 PM MST SUN SEP 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 615 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3503 11343 3481 11352 3495 11398 3513 11391
3522 11376
TIME...MOT...LOC 0108Z 120DEG 9KT 3502 11383
$$
OutlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:16 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 10, 2:16 PM MST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 216 PM PDT Sun Sep 10 2017 .SYNOPSIS...Shower and thunderstorm activity through mid-week will be limited to mainly southeast California and the higher terrain of the southern Great Basin and northwest Arizona. Winds will begin to increase Tuesday and Wednesday afternoons as a low pressure system moves into the region. This will signal a possible change to a more fall-like weather pattern late this week with drier and occasionally breezy conditions. && .SHORT TERM...through Wednesday night. Much calmer day than what we have seen the past two days. Heading into this evening. Operational HRRR as well as the HRRRx have been consistent showing isolated showers/thunderstorms over eastern Mohave County into this evening before storms dissipate by 8 pm this evening. For Monday-Wednesday. Closed low presently well off the southern California will be feature of interest. The low is progged to start drifting back north off the the central California tonight-Monday, then remain nearly stationary off the central California Coast through Tuesday. Low finally starts to fill/open up and move inland Wednesday in response to deeper low digging into the Pacific Northwest. NAEFS PW standardized anomaly data shows a slight increase in PW values in western Inyo County Monday/Tuesday. Elsewhere, don't see any new injection of moisture from the south so trough will being acting on moisture currently in place. Broad area of modest instability areawide along with ascent associated with the upper low will generate scattered showers/thunderstorms primarily focused in Inyo County Monday and Tuesday. With additional dynamics provide by the upper low do expect a few showers and thunderstorms to persist through Monday night and Tuesday night. Better dynamics start to shift east into southeast Nevada and northwest Arizona Wednesday. May see some showers/thunderstorm last through Wednesday night in northern Mohave County, otherwise drier air will start sweeping in from the west Wednesday night. South-southwest breezes will be a tad stronger each day while temperatures hover near seasonal normals. .LONG TERM...Thursday through Saturday. The Upper-Level low will continue to open up and eject out of the area on Thursday, leaving a breezy afternoon with below normal temps. A mean trough will remain in place over the region through the weekend with rather pleasant conditions for most as temps continue to run a few degrees below normal with afternoon breezes. A tropical system is forecast to develop south of the Baja Peninsula over the next few days. Current forecasts keep the system well south of the area, with sheared remnants and moisture remaining well to the east of the area under zonal to southwest flow. If current forecasts remain in place, Las Vegas may well have already seen the last 100 degree day of 2017. With a more fall-like, trough-ridden pattern, expect temperatures near or just below normal. The average last 100 degree day in Las Vegas is September 16. 100 degree highs have occured as at as October 4 (1947). && .AVIATION...For McCarran...East-northeast wind up to 10 kts into early evening, then decreasing as winds will return to a west or southwest direction overnight. Winds on Monday will start out easterly but we may see the direction want to sway more from the southeast in the late afternoon. Isolated showers/storms will be possible, mainly over the Spring Mountains and in the Beatty and Daggett corridors Monday. For the rest of southern Nevada, northwest Arizona and southeast California... North or an easterly winds at 5-15 kts in most areas this afternoon. A few showers/storms will be possible, mainly across NW Arizona. Similar conditions are expected Monday. CIGS with shower activity will mainly be in the 7-11 kft range. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM.............Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 10, 1:02 PM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
102 PM PDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM FLASH FLOOD 2 SSW NEW KINGMAN-BUTLE 35.23N 114.03W
09/09/2017 MOHAVE AZ TRAINED SPOTTER
SIX INCHES OR MORE OF FLOWING WATER REPORTED
ON STOCKTON HILL ROAD AS WELL AS A ROAD
CLOSURE ON KINO ROAD WHERE IT CROSSES THE
WASH.
&&
COThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:07 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 10, 6:07 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.